# SDR FQAR20170620053

- Difficulty date: June 20, 2017
- Submitted: June 23, 2017
- Operation: General aviation
- Aircraft: N914PA
- Make and model: Piper PA-28-181
- Aircraft serial: 2843303
- Aircraft time: 20,006 hours
- Engine: Lyc O360A4M
- System (JASC): 2121 · Air Distribution Fan
- Part: Blower Motor
- Part number: 1482221
- Condition: Failed
- Part time: 1,025 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

DURING FLIGHT, THE PILOT NOTICED THE CABIN VENT BLOWER FAN OPERATION BECAME VERY LOUD (SCREECHING) AND A STRONG BURNING ODOR WAS NOTED. THE AC/FA BLOWER CIRCUIT BREAKER BLEW SHORTLY THEREAFTER; AN UNEVENTFUL RETURN TO THE AIRPORT WAS MADE. WHEN A MAINTENANCE PERSON RESET THE BREAKER TO CONFIRM THE ISSUE, IT IMMEDIATELY WOULD BLOW. IT WAS CONFIRMED THE FAN MOTOR HAD OVERHEATED AND FAILED.
